Alert archive / Colorado / Flash Flood Watches in 2015
Flash Flood Watch 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at Aug 16, 2015, 5:42 AM MDT for 7 counties in Colorado. It took effect at Aug 16, 2015, 3:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2015, 5:42 AM MDT (11:42 UTC)
- In effect from
- Aug 16, 2015, 3:00 PM MDT
- Expired
- Aug 16, 2015, 8:43 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 119 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3571 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
595 WGUS65 KBOU 161142 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER/BOULDER CO 542 AM MDT SUN AUG 16 2015 COZ044-048>051-162000- /O.NEW.KBOU.FF.A.0009.150816T2100Z-150817T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 542 AM MDT SUN AUG 16 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST COLORADO... INCLUDING THE FOLLOWING COUNTIES...LOGAN...MORGAN...PHILLIPS... SEDGWICK...AND WASHINGTON. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING * SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. SOME OF THE STORMS COULD PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE OF HOURS. THIS WOULD BE ENOUGH TO CAUSE FLASH FLOODING. * HEAVY RAINS COULD PRODUCE FLOODING OF GULLIES AND SMALL STREAMS AS WELL AS LARGER CREEKS. IF THE HEAVY RAIN IS OVER A TOWN... SUBSTANTIAL FLOODING OF STREETS...DITCHES...AND LOW LYING AREAS IS POSSIBLE. FLASH FLOODING MAY PUSH WATER INTO NORMALLY DRY AREAS AND THREATEN BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED LATER TODAY. && $$ GIMMESTAD
3 follow-up statements
744 WGUS65 KBOU 161604 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1004 AM MDT SUN AUG 16 2015 COZ046-047-170015- /O.EXB.KBOU.FF.A.0009.150816T2100Z-150817T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 1004 AM MDT SUN AUG 16 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF EAST CENTRAL COLORADO INCLUDING THE FOLLOWING...EASTERN ELBERT COUNTY BELOW 6000 FEET/LINCOLN COUNTY BELOW 6000 FEET. * FROM 3 PM MDT THIS AFTERNOON THROUGH 3 AM MDT TONIGHT * SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THIS EVENING. SOME OF THE STORMS COULD PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE OF HOURS. THIS WOULD BE ENOUGH TO CAUSE FLASH FLOODING. * HEAVY RAINS COULD PRODUCE FLOODING OF GULLIES AND SMALL STREAMS AS WELL AS LARGER CREEKS. IF THE HEAVY RAIN IS OVER A TOWN... SUBSTANTIAL FLOODING OF STREETS...DITCHES...AND LOW LYING AREAS IS POSSIBLE. FLASH FLOODING MAY PUSH WATER INTO NORMALLY DRY AREAS AND THREATEN BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED LATER TODAY. && $$ COZ044-048>051-170015- /O.EXT.KBOU.FF.A.0009.150816T2100Z-150817T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 1004 AM MDT SUN AUG 16 2015 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH 3 AM MDT TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHEAST COLORADO INCLUDING THE FOLLOWING...LOGAN COUNTY...MORGAN COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND WASHINGTON COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT * SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. SOME OF THE STORMS COULD PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE OF HOURS. THIS WOULD BE ENOUGH TO CAUSE FLASH FLOODING. * HEAVY RAINS COULD PRODUCE FLOODING OF GULLIES AND SMALL STREAMS AS WELL AS LARGER CREEKS. IF THE HEAVY RAIN IS OVER A TOWN... SUBSTANTIAL FLOODING OF STREETS...DITCHES...AND LOW LYING AREAS IS POSSIBLE. FLASH FLOODING MAY PUSH WATER INTO NORMALLY DRY AREAS AND THREATEN BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED LATER TODAY. && $$ BAKER
397 WGUS65 KBOU 162331 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER/BOULDER CO 531 PM MDT SUN AUG 16 2015 COZ044-046>051-170745- /O.CON.KBOU.FF.A.0009.000000T0000Z-150817T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 531 PM MDT SUN AUG 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO AND NORTHEAST COLORADO... INCLUDING THE FOLLOWING IN EAST ...CENTRAL COLORADO...NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY AND SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY. IN NORTHEAST COLORADO...LOGAN COUNTY...MORGAN COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND WASHINGTON COUNTY. * UNTIL 3 AM MDT MONDAY * SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO DEVELOP THIS AND CONTINUE OVERNIGHT. SOME OF THE STORMS COULD PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE OF HOURS. THIS WOULD BE ENOUGH TO CAUSE FLASH FLOODING. * HEAVY RAINS COULD PRODUCE FLOODING OF GULLIES AND SMALL STREAMS AS WELL AS LARGER CREEKS. IF THE HEAVY RAIN IS OVER A TOWN... SUBSTANTIAL FLOODING OF STREETS...DITCHES...AND LOW LYING AREAS IS POSSIBLE. FLASH FLOODING MAY PUSH WATER INTO NORMALLY DRY AREAS AND THREATEN BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED LATER TODAY. && $$
735 WGUS65 KBOU 170243 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER/BOULDER CO 843 PM MDT SUN AUG 16 2015 COZ044-046>051-170345- /O.CAN.KBOU.FF.A.0009.000000T0000Z-150817T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 843 PM MDT SUN AUG 16 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 16, 4:36 AM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 16, 4:36 AM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 436 AM MDT SUN AUG 16 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 436 AM MDT SUN AUG 16 2015 BANDS OF SHOWERS IN RIBBON OF LIFT ON THE EDGE OF THE WESTERLY FLOW ALOFT TO OUR NORTH...THOUGH INTENSITY IS DOWN WE WILL NEED SOME LOW POPS THIS MORNING...TRIED TO TIME THE NEXT BAND INTO DENVER BETWEEN 6 AND 9 AM. LOW LEVEL FLOW HAS GONE WESTERLY WHICH COULD HELP THE SHOWERS TO DIE COMING OVER THE FRONT RANGE. COLD FRONT THROUGH CASPER AND INTO NW NEBRASKA...SHOULD MOVE INTO NORTHEAST COLORADO IN THE LATE MORNING HOURS. COULD PRODUCE SOME SHOWERS IN THE BETTER MOISTURE NEAR THE NORTHEAST CORNER...BUT THEN WILL CAUSE SOME STABILIZATION INITIALLY WITH SLIGHTLY COOLER AND DRIER AIR. HOWEVER...MOISTURE WILL THEN START TO RETURN IN THE LATE AFTERNOON AND EVENING AS THE LOW LEVEL FLOW GOES EASTERLY. MADE SOME TIMING ADJUSTMENTS AS MUCH OF THE PLAINS MAY BE FAIRLY STABLE THROUGH MID AFTERNOON...WITH MAIN ACTIVITY EXPECTED TO BE WHERE THE UPSLOPE WINDS RUN INTO THE MOUNTAINS AND POSSIBLY IN THE HIGHER MOISTURE NEAR THE EASTERN BORDER. BY EVENING THOUGH THERE WILL BE BETTER INSTABILITY AND CONVERGENCE ALONG OUTFLOWS FROM THE EARLIER CONVECTION...AND EXPECT A FAIRLY ACTIVE EVENING OVER THE PLAINS. MODELS SEEM TO BE OVERDOING THE LOW LEVEL MOISTURE FOR THE AFTERNOON...BRINGING DEW POINTS QUICKLY BACK INTO THE LOWER 60S. PREFER A SLIGHTLY DRIER SOLUTION WITH CAPES OF 500-1000 J/KG NEAR THE MOUNTAINS AND 1000-1500 J/KG NEAR THE EASTERN BORDER THIS AFTERNOON. THERE WILL BE INCREASING SHEAR OVER SOUTHERN WYOMING...BUT IT APPEARS THIS WILL BE LESS OVER COLORADO IN THE AFTERNOON...MAYBE SOME INCREASE IN THE NORTH THIS EVENING. ALSO SHEAR IS PRETTY LINEAR WHICH WOULD FAVOR SPLITTING CELLS WITH INFLOW ON THE NORTH SIDE. THIS ALL SEEMS TO FAVOR WYOMING INITIALLY WITH CONDITIONS IMPROVING INTO COLORADO FROM THE NORTH IN THE LATE AFTERNOON AND EARLY EVENING. WENT AHEAD AND MENTIONED SEVERE STORMS...THOUGH THE COVERAGE AND TIMING OF THIS MAY BE OVERDONE. BIGGER THREAT MAY BE HEAVY RAIN AS THE OPPOSING LIGHT LOW/MID LEVEL FLOW LOOKS LIKE IT WILL LEAD TO STORM MOTIONS UNDER 10 KNOTS. EXPECT THAT CONVECTION WILL WIND UP ORGANIZING AND MOVING ON OUTFLOW BOUNDARIES...BUT THE FIRST COUPLE OF HOURS IN AN AREA COULD SEE ERRATIC MOTION SO THAT IS THE MAIN THREAT. WITH PRECIPITABLE WATER RANGING FROM 1-1.25 INCHES...SOME CAPE...AND SOME WARM RAIN PROCESSES...COULD SEE 2-3 INCHES IN 1-2 HOURS FROM THE SLOWER MOVING STORMS. WE WILL HAVE A FLASH FLOOD WATCH FOR THE AREA WHERE THESE CONDITIONS LOOK MOST LIKELY TO COME TOGETHER...EAST OF FORT MORGAN IN THE LATE AFTERNOON AND EVENING. THIS MAY NEED TO BE EXPANDED DEPENDING ON HOW THE CONVECTION AND MOISTURE RETURN EVOLVE THIS AFTERNOON...BUT FOR NOW THINK FRONT RANGE AFTERNOON CONVECTION WILL BE MOVING A LITTLE MORE AND WILL HAVE LESS MOISTURE TO WORK WITH. THERE COULD BE A GREATER RISK ALONG THE FRONT RANGE IN THE EVENING IF THERE GETS TO BE A SUBSTANTIAL WARM MOIST OUTFLOW FROM PLAINS CONVECTION...BUT THAT IS SPECULATIVE AND SEEMS A FAIRLY LOW THREAT AT THIS TIME. TEMPERATURES MAY BE A LITTLE WARM TODAY IF WE DO NOT GET THE CLEARING WE EXPECT IN THE MORNING...AND THAT COULD ALSO SERVE TO DELAY THE AFTERNOON CONVECTION ESPECIALLY ON THE PLAINS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 436 AM MDT SUN AUG 16 2015 THE UPPER LEVEL RIDGE HAS TRANSITIONED SW OVER SOUTHERN CA WITH ZONAL FLOW TURNING MORE NW OVER CO WITH THE APPROACH OF A TROF FROM THE NW. MONDAY MORNING WILL START WITH SOME INCREASED LOW LEVEL MOISTURE FROM A PREVIOUS DISTURBANCE AND AN INCREASING STABLE ATMOSPHERE BEHIND IT. THIS WILL HELP TO BRING SOME LOW STRATUS AND FOG TO THE PLAINS DURING THE EARLY MORNING HOURS. AS THE DAY PROGRESSES THE INFLUENCE OF INCREASED MOISTURE...WHERE PW VALUES WILL BE OVER AN INCH AND DEWPOINTS IN THE LOWER 60S WITH HEATING CONVECTION CHANCES WILL INCREASE. CURRENT MODEL SOUNDINGS ARE SHOWING CAPE VALUES AROUND 2000 J/KG WITH BRN SHEAR VALUES AROUND 50-55 KTS. THIS INDICATES POSSIBLE STRONG TO SEVERE STORMS FOR THE PLAINS BY MONDAY AFTERNOON AND EVENING. EXACT TIMING WILL FLUCTUATE DUE TO A MODERATE STABLE LAYER AT 750 MB. INCREASING QG ASCENT ALONG WITH AN UPPER LEVEL JET THAT IS PROGGED TO MOVE OVER NE CO BY MONDAY AFTERNOON WILL HELP TO FIRE OFF STORMS OVER THE HIGHER ELEVATIONS. THIS IN TURN COULD PUSH OUT ENOUGH OUTFLOW BOUNDARIES TO GET ADDITIONAL CONVECTION STARTED IN A PRIME ENVIRONMENT. THREATS COULD INCLUDE LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAIN. TORNADO THREAT IS LOWER BUT CANNOT RULE OUT AS LOW LEVEL SHEAR PROFILE IS STILL IN THE 30S FOR SFC TO 3 KM. WILL BEAR WATCHING AS THE DAY UNFOLDS. ON TUESDAY AN ELONGATED UPPER LEVEL TROF WILL PUSH THROUGH THE STATE EARLY TUESDAY WITH INCREASING SUBSIDENCE BEHIND IT. TEMPERATURES WILL CONTINUE TO DROP BEHIND THE TROF WITH MONDAYS HIGHS IN THE LOWER 80S AND TUESDAY DROPPING INTO THE LOWER 70S. WIND WILL PICK UP BEHIND THE TROF WITH CONTINUED GUSTING THROUGH THE DAY. WILL KEEP A SLIGHT CHANCE OF CONVECTION INTO THE EVENING HOURS ON TUESDAY AS THE TROF DROPS SOUTH KEEPING NE CO UNDER FAVORABLE CONDITIONS FOR SOME DEVELOPMENT. WEDNESDAY AND THURSDAY WILL SEE INCREASED DRYING AS SUBSIDENCE MOVES IN BEHIND THE EXITING TROF AND NW FLOW PREVAILS. THURSDAY COULD SEE A SLIGHT CHANCE OF CONVECTION IN THE HIGHER ELEVATIONS WITH SOME LINGERING MOISTURE SO WILL MAINTAIN A SLIGHT CHANCE. TEMPERATURES WILL SLOWLY REBOUND BACK INTO THE MID 80S BY THURSDAY. FOR FRIDAY AND SATURDAY FLOW ALOFT SLOWLY SHIFTS BACK WSW WHICH WILL SLOWLY INCREASE MOISTURE OVER COLORADO. THIS WILL INCREASE PRECIPITATION CHANCES OVER THE HIGHER TERRAIN FOR SATURDAY BUT SHOULD REMAIN DRY OVER THE PLAINS. TEMPERATURES WILL BE BACK TO SEASONAL NORMALS WITH HIGHS IN THE MID TO UPPER 80S FOR THE START OF THE WEEKEND. && .AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 436 AM MDT SUN AUG 16 2015 VFR CONDITIONS EXPECTED TODAY ALTHOUGH SCATTERED THUNDERSTORMS FROM 20Z-04Z COULD PRODUCE LOCALIZED IFR IN HEAVY RAIN AND GUSTY WINDS TO 40 KNOTS. AREAS OF LOW CLOUDS AND POSSIBLY FOG DEVELOPING AFTER 06Z...MVFR CONDITIONS LIKELY MONDAY MORNING WITH A CHANCE OF IFR CEILINGS OR VISIBILITIES. && .HYDROLOGY... ISSUED AT 436 AM MDT SUN AUG 16 2015 SLOW MOVING THUNDERSTORMS ARE EXPECTED TODAY. THE FLOODING THREAT WILL BE GREATEST ON THE NORTHEAST PLAINS WHERE THE BEST MOISTURE WILL BE. IN THESE AREAS SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED...WITH 2 TO 3 INCHES OF RAIN IN 1 TO 2 HOURS. A FLASH FLOOD WATCH WILL BE ISSUED FOR THESE AREAS. FOR THE FRONT RANGE THE THREAT IS LOWER...BUT STRONGER STORMS COULD PRODUCE 1 TO 2 INCHES OF RAIN IN AN HOUR. TRAINING OF MULTIPLE STORMS OR INTERACTIONS BETWEEN OUTFLOW BOUNDARIES OR STRONG OUTFLOW WINDS INTO THE FOOTHILLS WOULD BE NEEDED FOR ANY HEAVIER RAIN. THERE IS A SMALL CHANCE OF THOSE CONDITIONS THIS EVENING...THIS THREAT WILL BE MONITORED DURING THE DAY TODAY. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 3 PM TO MIDNIGHT NORTHEAST PLAINS...ZONES 44..48>51. && SHORT TERM...GIMMESTAD LONG TERM...BOWEN AVIATION...GIMMESTAD
Hazardous weather outlook, Aug 15, 11:29 AM MDT, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1129 AM MDT SAT AUG 15 2015 COZ030>051-161730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1129 AM MDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS BY EARLY THIS AFTERNOON AND GRADUALLY BECOME MORE NUMEROUS THROUGH THE AFTERNOON AS MOISTURE INCREASES AHEAD OF AN APPROACHING WEATHER DISTURBANCE. SOME OF THESE STORMS ARE EXPECTED TO MOVE EAST OVER THE PLAINS BY MID-AFTERNOON AND LINGER THROUGH LATE THIS EVENING. A FEW STORMS MAY PRODUCE MODERATE TO HEAVY RAINFALL ALONG WITH WIND GUSTS TO AROUND 45 MPH. THIS STORM ACTIVITY MAY CONTINUE WELL INTO THE EVENING WITH THE PASSAGE OF THE UPPER LEVEL WEATHER DISTURBANCE. MOST STORMS WILL LIKELY DISSIPATE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS AND NORTHEAST PLAINS SUNDAY AND MONDAY. SOME STORMS MAY BE STRONG OR POSSIBLY SEVERE...ESPECIALLY OVER THE FAR NORTHEAST PLAINS. TEMPERATURES WILL COOL MONDAY BEHIND A COLD FRONT WITH HIGHS IN THE LOWER TO MID 80S. THESE COOLER TEMPERATURES WILL CONTINUE WITH ANOTHER FRONT ON TUESDAY BRINGING ADDITIONAL PRECIPITATION TO THE REGION AND TEMPERATURES DROOPING INTO THE UPPER 70S TO LOWER 80S. WEDNESDAY THROUGH FRIDAY WILL BE DRY WITH TEMPERATURES RISING BACK TO SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON. BAKER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:28 PM MDT | Special Weather Statement | BOU | Washington | 32 min |
| Aug 15, 6:47 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 28 min |
| Aug 15, 7:16 PM MDT | Special Weather Statement | BOU | Arapahoe | 29 min |
| Aug 15, 7:22 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 24 min |
| Aug 15, 8:26 PM MDT | Areal Flood Advisory | BOU | Washington | 2 hr |
| Aug 15, 8:51 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 24 min |
| Aug 15, 8:59 PM MDT | Special Weather Statement | BOU | Elbert | 31 min |
| Aug 15, 9:09 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 36 min |
| Aug 15, 9:23 PM MDT | Areal Flood Advisory | BOU | Elbert, Lincoln | 2 hr |
| Aug 15, 9:40 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 35 min |
| Aug 15, 10:14 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 43 min |
| Aug 16, 2:40 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 50 min |
| Aug 16, 3:08 PM MDT | Flash Flood Warning | BOU | Larimer | 112 min |
| Aug 16, 3:21 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 24 min |
| Aug 16, 3:49 PM MDT | Tornado Warning | BOU | Weld | 26 min |
| Aug 16, 3:54 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 13 min |
| Aug 16, 4:11 PM MDT | Tornado Warning | BOU | Weld | 34 min |
Nearby
Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.